MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. GHIATAS LOCALIZATION WIRE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. GHIATAS LOCALIZATION WIRE; BIOPSY INSTRUMENT
Model Number 477201
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number of the device was provided.The device history records are currently under review.The return of the sample is pending.The photo review is currently underway review.The investigation is currently underway.(expiry date: 02/2022).
 
Event or Problem Description
It was reported that post placement of a localization wire, an artifact allegedly was found on mri imaging.It was further reported that the procedure was completed with another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Additionally, it was determined that no action is required based on the number of events associated with this lot number.Investigation summary: one ghiatas localization wire was returned for evaluation and two mr images were provided for review.The returned sample could not be functionally evaluated as the conditions of use could not be replicated (i.E.Mr imaging with parameters used during procedure).Per the image review performed, an artifact was identified in the first mr image provided with minimal artifact identified in the second image provided.As such, the investigation is confirmed for the reported artifact.Per the ghiatas instructions for use, "non-clinical testing has demonstrated that the mr ghiatas® localization wire is mr conditional.It can be scanned safely under the following conditions: static magnetic field of 3-tesla or less spatial gradient field of 720-gauss/cm or less in non-clinical testing, the mr ghiatas® localization wire product codes produced a temperature rise of less than +0.9°c at a maximum mr system reported whole body averaged specific body absorption rate (sar) of 3-w/kg of 15-minutes of mr scanning in a 3-tesla, signa mr system (excite platform; g3.0-052b software, ge healthcare, milwaukee, wi).Mr image quality may be compromised if the area of interest is in the exact same area or relatively close to the position of the mr ghiatas® localization wire.Therefore, it may be necessary to optimize mr imaging parameters for the presence of this metallic implant." as such, it is possible that imaging parameters contributed to the reported artifact.However, the definitive root cause could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description
It was reported that post placement of a localization wire, an artifact allegedly was found on mri imaging.It was further reported that the procedure was completed with another device.The current patient status is unknown.

Brand Name
GHIATAS LOCALIZATION WIRE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8937675
Report Number2020394-2019-02984
Device Sequence Number16274945
Product Code GDF
UDI-Device Identifier00801741079924
UDI-Public(01)00801741079924
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number477201
Device Catalogue Number477201
Device Lot NumberREDQ4074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;